Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Withdrawal effects of discontinuing oxy 10 mg - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 530 Questions
User :   I have been taking oxy 10 mg and I just stopped and for the past 2 days, i have severe headaches and dizziness and my bp was 144/90 and my bp is never high. When will this go away?
Doctor :   hi
User :   hi
Doctor :   Dr. XXXXXXXX here. let me read what you have typed
Doctor :   the headaches that you are having could be due to the high BP
Doctor :   please provide your age, height and weight.
User :   35, 5'7, 250
Doctor :   ok, you BP is high for your age, it should be brought under control
User :   it is never high though
Doctor :   do you have any other symptoms apart from having headaches?
User :   dizziness
User :   My bp has always been normal, but I have been taking oxy lately
Doctor :   have you been having any recent increase in your stress levels?
User :   yes, i am stressed
Doctor :   ok. do you have any chest discomfort? or palpitations?
User :   no
Doctor :   does the headache affect the entire head or is it located in any particular part?
User :   concentrated more on my forehead but my whole head hurts
Doctor :   is it a sharp throbbing headache or a dull headache?
User :   dull ache
Doctor :   ok. then the headache is possibly related to increase in your stress levels and blood pressure
Doctor :   get your BP check again morning and evening to see if there is any variation.
User :   nothing to do with oxy withdrawal?
Doctor :   continue to take Tylenol or the Oxy, and see if it gives any relief
Doctor :   you need to be started on BP medications to bring the BP down if it is still high
Doctor :   with that even your headaches will get controlled
User :   could it all be related to oxy withdrawal?
Doctor :   no, oxy withdrawal will have other symptoms related like nausea, restlessless and mood changes
User :   I do have some nausea, and had diaharrea yesterday but nausea is not bad
Doctor :   and as you informed me earlier you do not have any other symptoms except dizziness
User :   could my bp be high because i have been taking oxy at night and not getting any sleep, then caffeine during the day?
Doctor :   yes, sleep deprivation can cause you to have raised BP and headaches.
Doctor :   you need to have atleast 6-8 hours of sleep
User :   I have had severe insomnia for 4 weeks
Doctor :   to avoid such symptoms
Doctor :   and have good rest to body and mind
User :   no more than 4 hours sleep a night
Doctor :   it needs rest, it is not a machine
User :   oh I know, I am trying
User :   so I can take tylenol #3?
User :   to try and get rid of the headache?
Doctor :   ok. then i would suggest you to discuss about the insomnia with your doctor and get prescription with medications to help you reduce your stress and make you sleep.
Doctor :   also, avoid intake of cafiene in all forms for a few days
User :   or what about immovane?
Doctor :   it affects sleep and rest for mind
User :   she gave me that, but I haven't taken it
Doctor :   you can take Tylenol for your headache
Doctor :   but more important is that you get rid of the insomnia
Doctor :   when was Immovane prescribed to you?
User :   a little while ago
User :   but haven't taken it
Doctor :   it is good, it wil help to tackle the insomnia
User :   ok, I will take that
Doctor :   take it atleast 2 hours before you plan to sleep
User :   oh so I can't take now?
Doctor :   such that it gives you full effect
Doctor :   you should time your rest time such that you get 6-8 hours of sleep
User :   ok, well I don't think I will go to work tomorrow
User :   I have missed 2 days alreayd but I feel like hell
User :   I think the insomnia has caugh up wth me
Doctor :   if you are not going for work, then you can take it now, make sure that you are not on empty stomach
User :   ok
Doctor :   you can take 2 more days off, and tak erest with having good diet and sleep
User :   ok, will do
Doctor :   avoid all caffeine containing beverages, stick to fruit juices and warm milk
User :   ok
Doctor :   milk also helps in giving good sleep
User :   soy milk?
Doctor :   have you followed what I have said?
User :   yes I have
Doctor :   no, normal milk. not soy milk
User :   I only drink soy
Doctor :   soy milk is good for its protein content, but not for sleep
User :   ok, thanks very much
Doctor :   is there anything else I can help you with?
User :   no, thanks
Doctor :   thanks for consulting me. bye for now. take care.
User :   going to sleep now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor